MAUDE Adverse Event Report: CARDINAL HEALTH 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

CARDINAL HEALTH 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43303
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported they were checking the picc dressing and noticed, right below the purple butterfly, the catheter narrows, as if it has been stretched.The dressing remains occlusive, the catheter is secure and doesn't move, and there is no leaking of any fluid.Additional information received stated the catheter slipped out of the purple butterfly hub.There was no medical intervention other than the picc was removed.Picc replacement was attempted but was unsuccessful.
 
Additional Manufacturer Narrative
The device history record (dhr) review shows that the lot was manufactured according to standards and that there were no discrepancies that could be related to the reported event.Based on review, it is concluded that the lot was released according to product requirements.Additionally, the lot number was reviewed for non-conformances (ncrs) associated and it is determined that there are no ncrs related to this lot number.One photo and fourteen samples were received from the customer for evaluation.It was observed that three samples showed signs of use and the other eleven samples were new and unused.Visual inspection revealed that 2 of the used samples had the butterfly detached from the catheter.Only the three used samples showed the reported condition.This complaint has been confirmed as manufacturing related issue.The root cause, contributing factors, and corresponding actions will be defined in a corrective and preventative action (capa).At this moment, the capa is currently opened.An awareness was performed using the training system for the manufacturing personnel.It must be noted that in-process controls, such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling, are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
1.9F ARGYLE SINGLE LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS 
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13937834
Report Number3009211636-2022-00781
Device Sequence Number14650630
Product Code LJS
UDI-Device Identifier10884527004645
UDI-Public10884527004645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number43303
Device Catalogue Number43303
Device Lot Number1928200149
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown